Texas, 2006Damaging Wind in Texas, September 10, 2006
September 10, 2006 · NWS OUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 10, 1:45 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 10, 1:45 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SUN SEP 10 2006
.DISCUSSION...CLUSTER OF TSTMS WHICH MOVED THROUGH WRN OK EARLIER
THIS MORNING CONTINUE TO PUSH SEWD ALONG SRN PERIPHERY OF THE FA.
OUTFLOW BOUNDARY FROM THESE STORMS STRETCHES FROM SCTNRL OK WWD
ACROSS WRN N TX ZONES INTO THE PANHANDLE. LAPS SHOWS CAPES AOA
2000 J/KG VCNTY OF THE BOUNDARY NEAR SW CORNER OF THE FA AND IN THE
PAST HOUR SAT/RADAR SHOWS NEW DEVELOPMENT IN THAT AREA. GIVEN
INSTABILITY AND MDT SHEAR A FEW STRONG/SVR STORMS WILL BE POSSIBLE
LATE THIS AFTN/EVE. CDFNT FROM KS INTO TX PANHANDLE EXPECTED TO
MOVE SEWD INTO THE FA TONIGHT. THIS COMBINED WITH ANOTHER S/W
MOVING OUT OF THE ROCKIES WILL KEEP REL HIGH FOR TONIGHT. FRONT
EXPECTED TO CONTINUE PUSHING SWD ON MONDAY CLEARING THE SE HALF OF
THE FA DURING THE DAY. WILL KEEP POPS MAINLY OVER THE SE HALF
MONDAY WITH FRONT MOVING THROUGH AND YET ANOTHER IMPULSE MOVING
THROUGH IN NWLY FLOW ALOFT. WILL DRY FCST OUT MONDAY NIGHT INTO
TUESDAY AS COOLER DRIER LOW LVL AIR FILTERS IN AND UPR TROF AXIS
MOVES EAST OF THE AREA. DRY WX WITH MODERATING TEMPS THROUGH MUCH
OF THE REST OF THE WEEK WITH UPR RDG BUILDING INTO THE AREA. MED
RANGE MODELS CONTINUE TO SHOW UPR TROF DEVELOPING OVER THE WRN
U.S. LATE IN THE WEEK WITH SWLY UPR FLOW DEVELOPING OVER THE FA.
WILL NOT MAKE MUCH CHANGE TO LATTER PDS OF THE EXTENDED PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 82 60 82 / 50 40 10 10
HOBART OK 65 81 60 82 / 50 30 10 10
WICHITA FALLS TX 67 85 63 84 / 50 40 10 10
GAGE OK 57 78 53 81 / 40 10 10 10
PONCA CITY OK 64 80 58 81 / 50 20 10 10
DURANT OK 68 86 63 83 / 40 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
30/02
Hazardous weather outlook, Sep 10, 10:55 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN SEP 10 2006
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN SEP 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHWEST OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS WEST OF A LINE FROM HOLLIS TO CHEYENNE TO ALVA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON INTO THE EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD MONITOR THE WEATHER FORECAST THOUGH THE DAY.
DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS
AFTERNOON. ALTHOUGH SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL... THE RISK OF SEVERE WEATHER IS
LOW.
AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST THROUGH THE CENTRAL AND
SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT. A SURFACE COLD FRONT
LOCATED FROM SOUTHWEST KANSAS INTO THE OKLAHOMA AND TEXAS PANHANDLES
WILL MOVE SOUTHEAST INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON AND
INTO CENTRAL AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS LATE
TONIGHT. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON NEAR
THIS COLD FRONT FROM CENTRAL KANSAS SOUTHWARD ACROSS NORTHWEST
OKLAHOMA INTO THE TEXAS PANHANDLE. OTHER THUNDERSTORMS MAY DEVELOP
ALONG RESIDUAL SURFACE BOUNDARIES LEFT BEHIND BY THIS MORNINGS
CONVECTION. ALTHOUGH AREAS OF CLOUDS WILL REMAIN THIS AFTERNOON...
ENOUGH SUNSHINE IS EXPECTED TO CREATE MODERATE AMOUNTS OF
INSTABILITY BY LATER THIS AFTERNOON... ESPECIALLY ACROSS WESTERN AND
NORTHWESTERN OKLAHOMA. THIS INSTABILITY COULD ALLOW FOR A FEW SEVERE
THUNDERSTORMS TO DEVELOP ACROSS FAR WESTERN AND NORTHWESTERN
OKLAHOMA THIS AFTERNOON. THE CHANCES OF SEVERE WEATHER WILL DIMINISH
DURING THE EVENING HOURS AS INSTABILITY DECREASES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE MONDAY... THEN DECREASE FROM
NORTH TO SOUTH MONDAY NIGHT AND TUESDAY AS COOLER AND DRIER AIR
MOVES INTO OKLAHOMA AND NORTH TEXAS BEHIND THIS COLD FRONT. SLIGHT
CHANCES OF THUNDERSTORMS RETURN TO THE AREA ON FRIDAY AND CONTINUE
THROUGH NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30In the hours before
Special weather statement, Sep 10, 12:25 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
125 PM CDT SUN SEP 10 2006
TXZ089-101845-
ARCHER TX-
125 PM CDT SUN SEP 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LAKE KICKAPOO
AT 125 PM CDT...MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
30
Special weather statement, Sep 10, 1:11 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT SUN SEP 10 2006
TXZ090-101930-
CLAY TX-
211 PM CDT SUN SEP 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF JOY AT 211 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Special weather statement, Sep 10, 2:58 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT SUN SEP 10 2006
TXZ084-087-102130-
FOARD TX-KNOX TX-
358 PM CDT SUN SEP 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF TRUSCOTT AT
358 PM CDT. ANOTHER STRONG STORM WAS LOCATED 10 MILES WEST OF
GILLILAND. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Sep 10, 3:10 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SUN SEP 10 2006
TXZ083-102130-
HARDEMAN TX-
410 PM CDT SUN SEP 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF GOODLETT AT
410 PM CDT...MOVING EAST AT 10 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Sep 10, 3:11 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT SUN SEP 10 2006
OKZ009-102155-
ELLIS OK-
411 PM CDT SUN SEP 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF CATESBY AT
411 PM CDT...MOVING EAST AT 10 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.
PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
WR
Special weather statement, Sep 10, 4:14 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN SEP 10 2006
OKZ009-014-102300-
ELLIS OK-ROGER MILLS OK-
514 PM CDT SUN SEP 10 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF ARNETT AT 514 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.
PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
WR
Thunderstorm Wind, Knox
- When
- September 10, 4:35 PM CST
- Where
- Knox County, Rhineland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.533, -99.650
Power poles were bent over the road near the intersection of Farm to Market Road 2534 and Highway 267, just south of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, September 10, 20061 death · 1 event
- Flash Flood and Hail in Texas, September 10, 2006$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Wind in Texas, September 10, 2006$38,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, September 10, 20061.75 in hail · 9 events
- Lightning Strike in Arizona, September 10, 20061 injured · 1 event
- Hail and Damaging Winds in Oklahoma, September 10, 2006$100 · 1.75 in hail · 9 events
- Frost and Freeze in Michigan, September 10, 20067 events
- Flash Flooding and Hail in Kentucky, September 10, 200650 kt wind · 5 events
- High Surf in South Carolina, September 10 to 12, 20064 events
- Hail in Colorado, September 10, 20061.5 in hail · 2 events
- Hail in Kansas, September 10, 20061 in hail · 2 events
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534839.